Got breast aug March 9th, silicone under the muscle. My dr. gave me the go ahead and I went back to yoga after 1 month. I felt a sharp pain and had immediate discomfort in my right shoulder...like a knife. Had discomfort for over 1 week, and it hurts in my right breast too. Breathibg deeply and coughing causes extreme discomfort. Also having level 10 muscle spasams. I've tried ice, moist heat (which is best?) and massage...still in pain. My dr just says I over did it and this is normal?
Extreme Pain in Right Shoulder/Breast 1 Month Post Op...is This Normal?
Doctor Answers 3
When is exercising allowed after a breast augmentation?
Tenderness of the shoulder and upper chest region is common following sub pectoral breast augmentation with either saline or silicone implants. Patients typically resume exercise that involves this region of the body anywhere from three to six weeks following their surgery. One common problem that occurs with physically active post-operative breast augmentation patients is that they tend to resume their previous level of activity, not realizing that they are deconditioned from their long rest after surgery. It is important for patients to resume vigorous activity in a staged manner since the pain following a work out doesn’t usually manifest until the next day.
Extreme pain after breast augmentation
Extreme pain after any surgery is not normal. You should see your surgeon so that you can be properly evaluated. Good luck.
Extreme Pain after Breast Augmentation and Yoga?
Thank you for the question.
No, “extreme pain” is not normal. Given your description of timing and activity, is very likely that your plastic surgeon is correct in that your discomfort is secondary to musculoskeletal strain... I would suggest that you continue to follow-up with him and consider imaging ( chest x-ray or CT scan) if indicated (pain with deep breathing and coughing). Otherwise, rest and the use of anti-inflammatories may be indicated.
Again, clinical follow-up will be much more helpful than advice provided online.